Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 11, NWS Duluth, MN

June 7, 2005Washburn County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2005, 4:29 PM CDT for Washburn County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2005, 4:29 PM CDT (21:29 UTC)
Expired
Jun 7, 2005, 5:31 PM CDT
In force
62 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Washburn County, WI

The radar

The Duluth radar (KDLH), 109 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:28 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 7, 3:28 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT TUE JUN 7 2005

.DISCUSSION...A WARM FRONT EXTENDING ACROSS CENTRAL MINNESOTA INTO
NORTHERN WISCONSIN WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON AND THIS EVENING...ALONG WITH AN UPPER
LEVEL SHORTWAVE TRACKING NORTH ACROSS THE REGION. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE WITH ETA40 0-3KM MUCAPE VALUES
RANGING FROM 2000 TO 4000 J/KG ACROSS OUR SRN TIER OF ZONES. 0-3KM
HELICITY VALUES ARE MODEST...BUT WELL INTO THE FAVORABLE RANGE
FOR SEVERE THUNDERSTORMS INCLUDING SUPERCELLS. AS A RESULT A WATCH
HAS BEEN ISSUED THROUGH EARLY THIS EVENING FOR SEVERAL OF OUR SRN
ZONES. AS MENTIONED YESTERDAY...CAPE VALUES DECREASE RAPIDLY FARTHER
NORTH WITH AN COOL ONSHORE WIND. HOWEVER WE DO STILL EXPECT SOME
ELEVATED CONVECTION IN THIS AREA TONIGHT. ANY THUNDERSTORM ACTIVITY
ONGOING THIS EVENING IS EXPECTED TO LIFT NORTH AHEAD OF A SHORTWAVE
BY AFTER MIDNIGHT TONIGHT THEN SPREAD ACROSS THE REST OF OUR CWA
WEDNESDAY MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED
TOMORROW ACROSS ALL OF OUR CWA AS WELL...AS AN OCCLUDED FRONT
TRACKS EAST ACROSS THE CWA...WITH SEVERE THUNDERSTORMS AGAIN
POSSIBLE. THE THUNDERSTORMS WILL END FAIRLY QUICKLY AFTER THE FRONT
PASSES WEDNESDAY NIGHT. DRY CONDITIONS ARE EXPECTED FOR THURSDAY
MORNING...WITH A FEW THUNDERSTORMS DEVELOPING ACROSS THE SRN HALF OF
OUR CWA THURSDAY AFTERNOON AHEAD OF THE NEXT SYSTEM.

&&

.AVIATION...THUNDERSTORMS WILL BE WIDESPREAD TONIGHT...THEN CIGS
WILL BECOME MVFR-IFR WITH AREAS OF FG AND DZ.

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...FLOOD WATCH IN EFFECT UNTIL 6 PM WEDNESDAY FOR MNZ025...
      MNZ033...MNZ034...MNZ035...MNZ036.
      TORNADO WATCH IN EFFECT UNTIL 9 PM TUESDAY FOR MNZ038.
WI...TORNADO WATCH IN EFFECT UNTIL 9 PM TUESDAY FOR WIZ006...
      WIZ007...WIZ008.

BERDES/CLC
Hazardous weather outlook, Jun 7, 7:00 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
700 AM CDT TUE JUN 7 2005

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
700 AM CDT TUE JUN 7 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH WEDNESDAY...
...FLOOD WATCH IN EFFECT TODAY AND TONIGHT FOR CASS...CROW WING AND
AITKIN COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WIND. HEAVY RAIN WILL
ACCOMPANY SOME OF THE THUNDERSTORMS...ESPECIALLY FROM LONGVILLE TO
AITKIN AND THE BRAINERD LAKES AREA. A FLOOD WATCH IS IN EFFECT FOR
THESE AREAS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN WEDNESDAY. THE MAIN HAZARDS WILL BE
LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THUNDERSTORMS REMAIN IN
THE FORECAST WEDNESDAY NIGHT THROUGH MONDAY WITH A BRIEF BREAK
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH
TONIGHT FROM BRAINERD INTO NORTHWEST WISCONSIN.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

GSF

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:31 PM CDTTornado WarningDLHPine60 min
Jun 7, 5:02 PM CDTTornado WarningDLHBurnett59 min
Jun 7, 5:10 PM CDTSevere Thunderstorm WarningDLHSawyer27 min
Jun 7, 5:49 PM CDTTornado WarningDLHWashburn46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.